Alert archive / Wyoming / High Wind Warnings in 2019

High Wind Warning 11, NWS Cheyenne, WY

February 2, 20194 counties in Wyoming

NWS Cheyenne, WY issued this high wind warning at Feb 2, 2019, 7:35 PM MST for 4 counties in Wyoming. It was in force for 23 hr. 28 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Feb 2, 2019, 7:35 PM MST (02:35 UTC)
Expired
Feb 3, 2019, 6:16 PM MST
In force
23 hr
Issued by
NWS Cheyenne, WY

Counties Albany County, WY, Carbon County, WY, Laramie County, WY, Platte County, WY

The radar

The Cheyenne radar (KCYS), 88 km from the middle of the area, began a volume at 02:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 2, 7:45 PM MSTNON-TSTM WND GST 597 Nw Elk Mountain, WYI-80 HALLECK RIDGE. SUSTAINED 45 MPH.
Feb 2, 8:00 PM MSTNON-TSTM WND GST 60Arlington, WYI-80 ARLINGTON. SUSTAINED 48 MPH.
Feb 2, 9:00 PM MSTNON-TSTM WND GST 60Arlington, WYI-80 ARLINGTON. SUSTAINED 47 MPH.
Feb 2, 9:10 PM MSTNON-TSTM WND GST 63Arlington, WYI-80 ARLINGTON. SUSTAINED 45 MPH.
Feb 3, 12:05 AM MSTNON-TSTM WND GST 63Vedauwoo, WYSENSOR ON INTERSTATE 80 AT VEDAUWOO.
Feb 3, 7:35 AM MSTNON-TSTM WND GST 59Arlington, WYARLINGTON SENSOR ON INTERSTATE 80.
Feb 3, 8:35 AM MSTNON-TSTM WND GST 601 Nnw Arlington, WYARLINGTON WEST SENSOR ON INTERSTATE 80.
Feb 3, 11:05 AM MSTNON-TSTM WND GST 602 Ese Elk Mountain, WYINTERSTATE 80 AT COUNTY ROAD 402.
Feb 3, 11:10 AM MSTNON-TSTM WND GST 766 Nw Arlington, WYSUSTAINED AT 60 MPH. INTERSTATE 80 AT WAGONHOUND ROAD.
Feb 3, 11:25 AM MSTNON-TSTM WND GST 5713 Ne Centennial, WYWY26 QUEALY DOME BY LARAMIE.
Feb 3, 12:05 PM MSTNON-TSTM WND GST 63Vedauwoo, WYSENSOR ON INTERSTATE 80 AT VEDAUWOO.
Feb 3, 12:15 PM MSTNON-TSTM WND GST 651 Ene Buford, WY
Feb 3, 12:20 PM MSTNON-TSTM WND GST 651 Sse Bordeaux, WYBORDEAUX SENSOR ON INTERSTATE 25.
Feb 3, 12:25 PM MSTNON-TSTM WND GST 668 Ese Crystal Lake Camp, WYSENSOR ON INTERSTATE 80 AT OTTO.
Feb 3, 12:52 PM MSTNON-TSTM WND GST 61Cheyenne, WY
Feb 3, 1:03 PM MSTNON-TSTM WND GST 611 Wnw Cheyenne, WYMESONET STATION AT003, 1 WNW CHEYENNE.
Feb 3, 1:10 PM MSTNON-TSTM WND GST 591 Nw Cheyenne, WYKCYS.
Feb 3, 2:50 PM MSTNON-TSTM WND GST 621 Sse Bordeaux, WYKBRX.
Feb 3, 4:50 PM MSTNON-TSTM WND GST 588 S Sibley Peak, WYCOLEMAN WY1.
Feb 3, 6:00 PM MSTSNOW 26 Sw Centennial, WYCINNABAR PARK SNOTEL IN THE SNOWY RANGE. ELEVATION 9574 FEET. SNOW WATER EQUIVALENT IS 0.2 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 10 TO 1. ACCUMULATION WAS OVER PAST 16 HOURS.
Feb 3, 6:00 PM MSTSNOW 2.412 W Centennial, WYNORTH FRENCH CREEK SNOTEL IN THE SNOWY RANGE. ELEVATION 10130 FEET. SNOW WATER EQUIVALENT IS 0.2 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 12 TO 1. ACCUMULATION WAS OVER PAST 16 HOURS.
Feb 3, 6:00 PM MSTSNOW 3.610 Ssw Arlington, WYSAND LAKE SNOTEL IN THE SNOWY RANGE. ELEVATION 10050 FEET. SNOW WATER EQUIVALENT IS 0.3 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 12 TO 1. ACCUMULATION WAS OVER PAST 16 HOURS.
Feb 3, 6:00 PM MSTSNOW 410 Sw Encampment, WYLITTLE SNAKE RIVER SNOTEL IN THE SIERRA MADRE RANGE. ELEVATION 8915 FEET. SNOW WATER EQUIVALENT IS 0.3 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 10 TO 1. ACCUMULATION WAS OVER PAST 16 HOURS.
Feb 3, 6:00 PM MSTSNOW 419 Wnw Encampment, WYDIVIDE PEAK SNOTEL IN THE SIERRA MADRE RANGE. ELEVATION 8880 FEET. SNOW WATER EQUIVALENT IS 0.4 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 10 TO 1. ACCUMULATION WAS OVER PAST 16 HOURS.
Feb 3, 6:00 PM MSTSNOW 4.811 Sse Encampment, WYBLACKHALL MOUNTAIN SNOTEL IN THE SIERRA MADRE RANGE. ELEVATION 9820 FEET. SNOW WATER EQUIVALENT IS 0.4 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 12 TO 1. ACCUMULATION WAS OVER PAST 16 HOURS.
Feb 3, 6:00 PM MSTSNOW 4.821 Sse Elk Mountain, WYMEDICINE BOW SNOTEL IN THE SNOWY RANGE. ELEVATION 10500 FEET. SNOW WATER EQUIVALENT IS 0.4 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 12 TO 1. ACCUMULATION WAS OVER PAST 16 HOURS.
Feb 3, 6:00 PM MSTSNOW 68 Sw Encampment, WYWEBBER SPRINGS SNOTEL IN THE SIERRA MADRE RANGE. ELEVATION 9250 FEET. SNOW WATER EQUIVALENT IS 0.6 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 10 TO 1. ACCUMULATION WAS OVER PAST 16 HOURS.
Feb 3, 6:00 PM MSTSNOW 7.210 Wsw Encampment, WYOLD BATTLE SNOTEL IN THE SIERRA MADRE RANGE. ELEVATION 10000 FEET. SNOW WATER EQUIVALENT IS 0.6 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 12 TO 1. ACCUMULATION WAS OVER PAST 16 HOURS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Riverton, WY (KRIW), launched 00:00Z, 2.6 hours before the alert went out and 278 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 00:00Z on 2019-02-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 00:00Z on 2019-02-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 103 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1834 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
103 m²/s²
0-3 km storm-relative helicity
140 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

264 
WWUS75 KCYS 030235
NPWCYS

URGENT - WEATHER MESSAGE
National Weather Service Cheyenne WY
735 PM MST Sat Feb 2 2019

...STRONG WINDS TONIGHT AND SUNDAY FOR SOUTHEAST WYOMING WIND
PRONE AREAS...

WYZ101-107-108-115-118-119-030345-
/O.CAN.KCYS.HW.A.0011.190203T1500Z-190204T0600Z/
Converse County Lower Elevations-East Platte County-Goshen County-
Laramie Valley-Central Laramie County-East Laramie County-
Including the cities of Bill, Douglas, Deer Creek, Glenrock, 
Wheatland, Guernsey, Torrington, Bosler, Laramie, Cheyenne, 
and Pine Bluffs
735 PM MST Sat Feb 2 2019

...HIGH WIND WATCH IS CANCELLED...

The National Weather Service in Cheyenne has cancelled the High Wind
Watch. 

Sustained west to southwest winds will increase Sunday to 25 to 35
MPH with occasional gusts to 55 MPH.

$$

WYZ110-031200-
/O.UPG.KCYS.HW.A.0011.190203T1500Z-190204T0600Z/
/O.NEW.KCYS.HW.W.0011.190203T0235Z-190204T0600Z/
North Snowy Range Foothills-
Including the cities of Arlington and Elk Mountain
735 PM MST Sat Feb 2 2019

...HIGH WIND WARNING IN EFFECT UNTIL 11 PM MST SUNDAY...

The National Weather Service in Cheyenne has issued a High Wind
Warning, which is in effect until 11 PM MST Sunday. The High Wind
Watch is no longer in effect. 

* TIMING...Now until 11 PM MST Sunday.

* WINDS...West to southwest 35 to 45 MPH with gusts to 65 MPH.

* IMPACTS...Mainly to transportation. Strong crosswinds will
  result in a high blowover risk for light weight and high profile
  vehicles, including camping and travel trailers. This includes
  Interstate 80 between Laramie and Rawlins.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts 
of 58 mph or more can lead to property damage.

&&

$$

WYZ106-116-117-031200-
/O.UPG.KCYS.HW.A.0011.190203T1500Z-190204T0600Z/
/O.NEW.KCYS.HW.W.0011.190203T1500Z-190204T0600Z/
Central Laramie Range and Southwest Platte County-
South Laramie Range-South Laramie Range Foothills-
Including the cities of Bordeaux, Buford, Pumpkin Vine, Vedauwoo,
Whitaker, Federal, and Horse Creek
735 PM MST Sat Feb 2 2019

...HIGH WIND WARNING IN EFFECT FROM 8 AM TO 11 PM MST SUNDAY...

The National Weather Service in Cheyenne has issued a High Wind
Warning, which is in effect from 8 AM to 11 PM MST Sunday. The
High Wind Watch is no longer in effect. 

* TIMING...8 AM MST until 11 PM MST Sunday.

* WINDS...West to southwest 35 to 45 MPH with gusts to 65 MPH.

* IMPACTS...Mainly to transportation. Strong crosswinds will
  result in a high blowover risk for light weight and high profile
  vehicles, including camping and travel trailers. This includes
  Interstate 80 between Cheyenne and Laramie, and Interstate 25
  between Chugwater and Wheatland.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts 
of 58 mph or more can lead to property damage.

&&

$$
5 follow-up statements
420 
WWUS75 KCYS 030918
NPWCYS

URGENT - WEATHER MESSAGE
National Weather Service Cheyenne WY
218 AM MST Sun Feb 3 2019

...STRONG WINDS TODAY FOR SOUTHEAST WYOMING WIND PRONE AREAS...

WYZ110-031730-
/O.CON.KCYS.HW.W.0011.000000T0000Z-190204T0600Z/
North Snowy Range Foothills-
Including the cities of Arlington and Elk Mountain
218 AM MST Sun Feb 3 2019

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS
EVENING...

* TIMING...Now until 11 PM MST tonight.

* WINDS...West to southwest 35 to 45 MPH with gusts to 65 MPH.

* IMPACTS...Mainly to transportation. Strong crosswinds will 
  result in a high blowover risk for light weight and high 
  profile vehicles, including camping and travel trailers. This 
  includes Interstate 80 between Laramie and Rawlins. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$

WYZ106-116-117-031730-
/O.CON.KCYS.HW.W.0011.190203T1500Z-190204T0600Z/
Central Laramie Range and Southwest Platte County-
South Laramie Range-South Laramie Range Foothills-
Including the cities of Bordeaux, Buford, Pumpkin Vine, Vedauwoo,
Whitaker, Federal, and Horse Creek
218 AM MST Sun Feb 3 2019

...HIGH WIND WARNING REMAINS IN EFFECT FROM 8 AM THIS MORNING TO
11 PM MST THIS EVENING...

* TIMING...8 AM MST until 11 PM MST Tonight

* WINDS...West to southwest 35 to 45 MPH with gusts to 65 MPH.

* IMPACTS...Mainly to transportation. Strong crosswinds will 
  result in a high blowover risk for light weight and high 
  profile vehicles, including camping and travel trailers. This 
  includes Interstate 80 between Cheyenne and Laramie, and 
  Interstate 25 between Chugwater and Wheatland. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$
191 
WWUS75 KCYS 031100
NPWCYS

URGENT - WEATHER MESSAGE
National Weather Service Cheyenne WY
400 AM MST Sun Feb 3 2019

...STRONG WINDS TODAY FOR SOUTHEAST WYOMING WIND PRONE AREAS...

WYZ115-040000-
/O.EXA.KCYS.HW.W.0011.190203T1500Z-190204T0600Z/
Laramie Valley-
Including the cities of Bosler and Laramie
400 AM MST Sun Feb 3 2019

...HIGH WIND WARNING IN EFFECT FROM 8 AM THIS MORNING TO 11 PM
MST THIS EVENING...

The National Weather Service in Cheyenne has issued a High Wind
Warning, which is in effect from 8 AM this morning to 11 PM MST
this evening. 

* TIMING...8 AM MST until 11 PM MST Tonight

* WINDS...West to southwest 35 to 45 MPH with gusts to 65 MPH.

* IMPACTS...Mainly to transportation. Strong crosswinds will 
  result in a high blowover risk for light weight and high 
  profile vehicles, including camping and travel trailers. This 
  includes Interstate 80 between Cheyenne and Laramie, and 
  Interstate 25 between Chugwater and Wheatland. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$

WYZ110-040000-
/O.CON.KCYS.HW.W.0011.000000T0000Z-190204T0600Z/
North Snowy Range Foothills-
Including the cities of Arlington and Elk Mountain
400 AM MST Sun Feb 3 2019

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS
EVENING...

* TIMING...Now until 11 PM MST tonight.

* WINDS...West to southwest 35 to 45 MPH with gusts to 65 MPH.

* IMPACTS...Mainly to transportation. Strong crosswinds will 
  result in a high blowover risk for light weight and high 
  profile vehicles, including camping and travel trailers. This 
  includes Interstate 80 between Laramie and Rawlins. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$

WYZ106-116-117-040000-
/O.CON.KCYS.HW.W.0011.190203T1500Z-190204T0600Z/
Central Laramie Range and Southwest Platte County-
South Laramie Range-South Laramie Range Foothills-
Including the cities of Bordeaux, Buford, Pumpkin Vine, Vedauwoo,
Whitaker, Federal, and Horse Creek
400 AM MST Sun Feb 3 2019

...HIGH WIND WARNING REMAINS IN EFFECT FROM 8 AM THIS MORNING TO
11 PM MST THIS EVENING...

* TIMING...8 AM MST until 11 PM MST Tonight

* WINDS...West to southwest 35 to 45 MPH with gusts to 65 MPH.

* IMPACTS...Mainly to transportation. Strong crosswinds will 
  result in a high blowover risk for light weight and high 
  profile vehicles, including camping and travel trailers. This 
  includes Interstate 80 between Cheyenne and Laramie, and 
  Interstate 25 between Chugwater and Wheatland. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$
208 
WWUS75 KCYS 031959
NPWCYS

URGENT - WEATHER MESSAGE
National Weather Service Cheyenne WY
1259 PM MST Sun Feb 3 2019

...STRONG WINDS CONTINUE THROUGH THIS EVENING ACROSS SOUTHEAST
WYOMING... 

WYZ118-040400-
/O.EXA.KCYS.HW.W.0011.000000T0000Z-190204T0600Z/
Central Laramie County-
Including the city of Cheyenne
1259 PM MST Sun Feb 3 2019

...HIGH WIND WARNING IN EFFECT UNTIL 11 PM MST THIS EVENING...

The National Weather Service in Cheyenne has issued a High Wind
Warning, which is in effect until 11 PM MST this evening. 

* TIMING...Until 11 PM MST Tonight

* WINDS...West 35 to 45 MPH with gusts to 65 MPH.

* IMPACTS...Mainly to transportation. Strong crosswinds will
  result in a high blowover risk for light weight and high profile
  vehicles, including camping and travel trailers. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$

WYZ110-040400-
/O.CON.KCYS.HW.W.0011.000000T0000Z-190204T0600Z/
North Snowy Range Foothills-
Including the cities of Arlington and Elk Mountain
1259 PM MST Sun Feb 3 2019

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS
EVENING...

* TIMING...Until 11 PM MST tonight.

* WINDS...West to southwest 35 to 45 MPH with gusts to 65 MPH.

* IMPACTS...Mainly to transportation. Strong crosswinds will 
  result in a high blowover risk for light weight and high 
  profile vehicles, including camping and travel trailers. This 
  includes Interstate 80 between Laramie and Rawlins. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$

WYZ106-115>117-040400-
/O.CON.KCYS.HW.W.0011.000000T0000Z-190204T0600Z/
Central Laramie Range and Southwest Platte County-Laramie Valley-
South Laramie Range-South Laramie Range Foothills-
Including the cities of Bordeaux, Bosler, Laramie, Buford, 
Pumpkin Vine, Vedauwoo, Whitaker, Federal, and Horse Creek
1259 PM MST Sun Feb 3 2019

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS
EVENING...

* TIMING...Until 11 PM MST Tonight

* WINDS...West to southwest 35 to 45 MPH with gusts to 65 MPH.

* IMPACTS...Mainly to transportation. Strong crosswinds will 
  result in a high blowover risk for light weight and high 
  profile vehicles, including camping and travel trailers. This 
  includes Interstate 80 between Cheyenne and Laramie, and 
  Interstate 25 between Chugwater and Wheatland. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$
550 
WWUS75 KCYS 032141
NPWCYS

URGENT - WEATHER MESSAGE
National Weather Service Cheyenne WY
241 PM MST Sun Feb 3 2019

...STRONG WINDS TO CONTINUE THROUGH THIS EVENING ACROSS SOUTHEAST
WYOMING...

WYZ107-040600-
/O.EXA.KCYS.HW.W.0011.000000T0000Z-190204T0600Z/
East Platte County-
Including the cities of Wheatland and Guernsey
241 PM MST Sun Feb 3 2019

...HIGH WIND WARNING IN EFFECT UNTIL 11 PM MST THIS EVENING...

The National Weather Service in Cheyenne has issued a High Wind
Warning, which is in effect until 11 PM MST this evening. 

* TIMING...Until 11 PM MST this evening. The strongest winds are 
  expected late this afternoon and early evening. 

* WINDS...West to southwest 35 to 45 MPH with gusts to 65 MPH.

* IMPACTS...Mainly to transportation. Strong crosswinds will
  result in a high blowover risk for light weight and high profile
  vehicles, including camping and travel trailers. This includes
  Interstate 25 in Platte County. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$

WYZ106-110-115>118-040600-
/O.CON.KCYS.HW.W.0011.000000T0000Z-190204T0600Z/
Central Laramie Range and Southwest Platte County-
North Snowy Range Foothills-Laramie Valley-South Laramie Range-
South Laramie Range Foothills-Central Laramie County-
Including the cities of Bordeaux, Arlington, Elk Mountain, 
Bosler, Laramie, Buford, Pumpkin Vine, Vedauwoo, Whitaker, 
Federal, Horse Creek, and Cheyenne
241 PM MST Sun Feb 3 2019

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS
EVENING...

* TIMING...Until 11 PM MST this evening. The strongest winds are
  expected late this afternoon and early evening. 

* WINDS...West to southwest 35 to 45 MPH with gusts to 65 MPH.

* IMPACTS...Mainly to transportation. Strong crosswinds will
  result in a high blowover risk for light weight and high profile
  vehicles, including camping and travel trailers. This includes
  Interstate 80 between Cheyenne and Elk Mountain, and Interstate
  25 between the Colorado State Line and Glendo. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$

CLH
496 
WWUS75 KCYS 040116
NPWCYS

URGENT - WEATHER MESSAGE
National Weather Service Cheyenne WY
616 PM MST Sun Feb 3 2019

...HIGH WIND WARNING IS CANCELLED...

WYZ106-107-110-115>118-040230-
/O.CAN.KCYS.HW.W.0011.000000T0000Z-190204T0600Z/
Central Laramie Range and Southwest Platte County-
East Platte County-North Snowy Range Foothills-Laramie Valley-
South Laramie Range-South Laramie Range Foothills-
Central Laramie County-
Including the cities of Bordeaux, Wheatland, Guernsey, Arlington,
Elk Mountain, Bosler, Laramie, Buford, Pumpkin Vine, Vedauwoo, 
Whitaker, Federal, Horse Creek, and Cheyenne
616 PM MST Sun Feb 3 2019

...HIGH WIND WARNING IS CANCELLED...

The National Weather Service in Cheyenne has cancelled the High
Wind Warning. 

Sustained west winds of 25 to 35 MPH with occasional gusts to 50 
MPH will continue this evening.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this high wind warning went out at Feb 2, 4:00 PM MST, 3 hours 35 minutes earlier.

Area forecast discussion, Feb 2, 4:00 PM MST, 3 hours 35 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
400 PM MST Sat Feb 2 2019

.SHORT TERM...(Tonight - Monday Night)
Issued at 236 PM MST Sat Feb 2 2019

High Wind Warnings remain in effect until 6 PM MST for portions of
southeast Wyoming including Arlington/Bordeaux/Vedauwoo & adjacent
high plains affecting I-25 north of Cheyenne. Wind gusts have been
45-55 MPH through much of the day, but have climbed into the 60 to
70 MPH range a time or two at a few sites with the help of low-lvl
mixing this afternoon. The strongest winds so far have been around
Arlington/Elk Mountain, but cloud cover has helped to limit recent
gusts to around 50-55 MPH. In fact, cloud cover is expanding east-
ward onto the I-25 corridor at this hour. This should decrease any
likelihood that we will see any additional 58+ MPH gusts, but will
keep the warnings going as 45+ MPH gusts have recently occurred at
several locations. It is possible that warning-criteria gusts will
linger around Arlington through about 06z as CAG-CPR gradients are
expected to hover around 45-50 meters, but confidence is quite low
given current trends. The evening shift can extend the headline if
necessary.

No changes made to the inherited High Wind Watches for Sunday with
High Wind Warnings currently ongoing. A hybrid gap/bora event does
still appear possible as a strong cold front races across the area
through the day. 700 & 850 mb CAG-CPR gradients are progged in the
50-60 meter range, along with steep low-level lapse rates owing to
significant cold advection aloft. Subsidence could be quite strong
post-fropa. These factors combined w/45-55 kt flow aloft typically
would be a good signal for widespread very strong winds across the
majority of southeast Wyoming. However, cloud cover played a major
role today and could influence mixing on Sunday. That said, we are
not confident that gusts will exceed 50 knots in the Watch area on
Sunday, but will almost certainly peak up to 45 knots given a very
favorable pattern. Later shifts can evaluate this further as well.

Rain and snow showers are expected over the next 24-48 hours w/the
passage of a potent mid-level disturbance. Several inches of snow-
fall is expected in the mountains, but the speed of the system and
the exact placement of the dry slot will be key w/regard to actual
amounts. We opted against a Winter Wx Advisory for now w/ the best
chance of 6+ inch amounts confined to to the highest peaks, but it
is something to consider.

A tricky temperature forecast for Sunday with the expectation of a
significant cold frontal passage. Areas along & east of I25 should
see another mild day, but the rapid arrival of 700 millibar CAA is
expected to start putting the lid on highs from west-east as early
as 18z. As such, we nudged highs slightly lower than consensus MOS
guidance for Sunday.

.LONG TERM...(Tuesday - Saturday)
Issued at 236 PM MST Sat Feb 2 2019

Attention will be focused on the upper trough that will move
across the region late Weds through Thursday and how much snow it
brings to the CWA. Tuesday will be relatively mild still with the
surface front backing a bit northeast but still over the plains.
Some snow showers possible over the higher mtns in a moist
southwesterly upper flow along with a weak impulse passing by. The
front will then surge back southwest Tuesday night as a lee
cyclone develops over se Colorado with temperatures much colder
across the CWA Weds, especially over the plains. Snow is expected
to spread across the CWA during the day Weds as southwesterly
upper flow overruns surface upslope flow with widespread snow
Weds night. Latest EC has become more progressive with this system
while the GFS cuts off an upper low over AZ Thursday then moves it
east, well south of the CWA Friday.  In either case snow should
end Thursday morning but cold temperatures will hold to close out
the week.

&&

.AVIATION...(For the 00Z TAFS through 00Z Sunday afternoon)
Issued at 400 PM MST Sat Feb 2 2019

VFR CIGS/VIS will prevail most terminals, except for lowering
CIGS/VIS to MVFR in light snow showers at KRWL after 14Z. Westerly
winds 15-25 kt will subside to 10-15 after 01Z, except KRWL where
they will remain gusty tonight. Winds increase moreso Sunday with
gusts of 30-40 kt across southeast WY, as well as some mountain wave
turbulence. Mountains wil become obscured in snow and blowing snow
Sunday afternoon.

&&

.FIRE WEATHER...
Issued at 146 AM MST Sat Feb 2 2019

.ELEVATED FIRE POTENTIAL THROUGH THIS WEEKEND...

Strong winds and relative humidity between 20 and 30% will develop
Today and Sunday ahead of an approaching cold front. Elevated fire
conditions are expected. Humidity should remain above critical
values but strong winds of 30 to 40 mph are expected. A cool down
late Sunday through early next week should reduce the threat for
fire weather conditions.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...High Wind Warning until 6 PM MST this evening for WYZ101-106-107-
     110-116-117.

     High Wind Watch from Sunday morning through Sunday evening for
     WYZ101-106>108-110-115>119.

NE...None.
&&

SHORT TERM...CLH
LONG TERM...RE
AVIATION...MAJ
FIRE WEATHER...AL
Hazardous weather outlook, Feb 2, 2:04 AM MST, 17 hours 31 minutes before
Hazardous Weather Outlook
National Weather Service Cheyenne WY
204 AM MST Sat Feb 2 2019

NEZ002-003-019>021-054-055-095-096-WYZ103>105-109-111>114-030915-
Dawes-Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne-
North Sioux-South Sioux-North Laramie Range-
Ferris/Seminoe/Shirley Mountains-Shirley Basin-
Central Carbon County-Southwest Carbon County-Sierra Madre Range-
Upper North Platte River Basin-Snowy Range-
204 AM MST Sat Feb 2 2019

This hazardous weather outlook is for portions of western
Nebraska...south central Wyoming and southeast Wyoming.

.DAY ONE...TONIGHT

No Weather Hazards are expected at this time.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

Snow may cause travel impacts across much of southeast Wyoming and
the western Nebraska Panhandle mid to late week. Please stay tuned
to the latest forecasts.

.Spotter information statement...

Spotter activation will not be needed.

WYZ101-102-106>108-110-115>119-030915-
Converse County Lower Elevations-Niobrara County-
Central Laramie Range and Southwest Platte County-
East Platte County-Goshen County-North Snowy Range Foothills-
Laramie Valley-South Laramie Range-South Laramie Range Foothills-
Central Laramie County-East Laramie County-
204 AM MST Sat Feb 2 2019

This hazardous weather outlook is for portions of east central
Wyoming...south central Wyoming and southeast Wyoming.

.DAY ONE...TONIGHT

.HIGH WIND WARNING SATURDAY....

.HIGH WIND WATCH SUNDAY....

High Wind Warnings are in effect for portions of Interstates 80
and 25 affecting southeast Wyoming tonight through Saturday.
Please refer to the appropriate products for more details.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

High winds will develop again on Sunday with the potential for
blow overs along I-80 and I-25. Use caution and see the latest
NPW product for details. Snow may cause travel impacts across much
of southeast Wyoming and the western Nebraska Panhandle mid to
late week. Please stay tuned to the latest forecasts.

.Spotter information statement...

Spotter activation will not be needed.

In the hours before

Local storm report, Feb 2, 1:41 PM MST, 5 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
141 PM MST SAT FEB 2 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1203 PM     NON-TSTM WND GST 18 WNW CHEYENNE         41.24N 105.11W
02/02/2019  M63 MPH          LARAMIE            WY   TRAINED SPOTTER

1252 PM     NON-TSTM WND GST N ESTERBROOK            42.42N 105.36W
02/02/2019  M70 MPH          CONVERSE           WY   MESONET

            ESTERBROOK RAWS. ELEVATION 6597 FEET.

&&

RUBIN
Local storm report, Feb 2, 2:01 PM MST, 5 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
201 PM MST SAT FEB 2 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0155 PM     NON-TSTM WND GST 1 SSE BORDEAUX          41.93N 104.94W
02/02/2019  M58 MPH          PLATTE             WY   DEPT OF HIGHWAYS

            BORDEAUX WYDOT. ELEVATION 5217 FEET.

&&

RUBIN
Local storm report, Feb 2, 2:05 PM MST, 5 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
205 PM MST SAT FEB 2 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0145 PM     NON-TSTM WND GST 1 NW GRANITE SPRINGS CA 41.19N 105.25W
02/02/2019  M62.00 MPH       LARAMIE            WY   DEPT OF HIGHWAYS

            HYNDS LODGE ROAD WYDOT. ELEVATION 7603 FEET.

&&

RUBIN
Local storm report, Feb 2, 3:44 PM MST, 3 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
344 PM MST SAT FEB 2 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0342 PM     HIGH SUST WINDS  5 NW ARLINGTON          41.64N 106.28W
02/02/2019  M50 MPH          CARBON             WY   DEPT OF HIGHWAYS

            I-80 WAGONHOUND. SUSTAINED 40-50 MPH FOR PAST 90 MINUTES.

&&
Special weather statement, Feb 2, 6:58 PM MST, 37 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
658 PM MST Sat Feb 2 2019

WYZ110-030400-
North Snowy Range Foothills-
Including the cities of Arlington and Elk Mountain
658 PM MST Sat Feb 2 2019

Sustained southwest winds of 40 to 45 MPH with occasional gusts
around 55 MPH are occurring near Halleck Ridge along Interstate
80 between Laramie and Rawlins. Sudden crosswinds may be hazardous
for light weight and high profile vehicles, including camping and
travel trailers. Please use caution if traveling through this area
over the next few hours.

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 3, 2:26 AM MSTWinter Weather AdvisoryCYSCarbon26 hr
Feb 3, 11:24 AM MSTSnow Squall WarningCYSAlbany, Carbon51 min
Feb 3, 12:07 PM MSTSnow Squall WarningCYSAlbany, Laramie23 min
Feb 3, 12:45 PM MSTSpecial Weather StatementCYSLaramie45 min

Nearby

High Wind Warnings in Wyoming, 2019Every high wind warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.